Open Access
Translator Disclaimer
April 2003 On asymptotic errors in discretization of processes
J. Jacod, A. Jakubowski, J. Mémin
Ann. Probab. 31(2): 592-608 (April 2003). DOI: 10.1214/aop/1048516529

Abstract

We study the rate at which the difference $X^n_t=X_t-X_{[nt]/n}$ between a process $X$ and its time-discretization converges. When $X$ is a continuous semimartingale it is known that, under appropriate assumptions, the rate is $\sqrt{n}$, so we focus here on the discontinuous case. Then $\alpha_nX^n$ explodes for any sequence $\alpha_n$ going to infinity, so we consider "integrated errors'' of the form $Y^n_t=\int_0^tX^n_s\,ds$ or $Z^{n,p}_t=\int_0^t|X^n_s|^p\,ds$ for $p\in(0,\infty)$: we essentially prove that the variables $\sup_{s\leq t}|nY^n_s|$ and $\sup_{s\leq t}nZ^{n,p}_s$ are tight for any finite $t$ when $X$ is an arbitrary semimartingale, provided either $p\geq2$ or\break $p\in(0,2)$ and $X$ has no continuous martingale part and the sum $\sum_{s\leq t}|\Delta X_s|^p$ converges a.s. for all $t<\infty$, and in addition $X$ is the sum of its jumps when $p<1$. Under suitable additional assumptions, we even prove that the discretized processes $nY^n_{[nt]/n}$ and $nZ^{n,p}_{[nt]/n}$\vadjust{\vspace{1pt}} converge in law to nontrivial processes which are explicitly given.

As a by-product, we also obtain a generalization of Itö's formula for functions that are not twice continuously differentiable and which may be of interest by itself.

Citation

Download Citation

J. Jacod. A. Jakubowski. J. Mémin. "On asymptotic errors in discretization of processes." Ann. Probab. 31 (2) 592 - 608, April 2003. https://doi.org/10.1214/aop/1048516529

Information

Published: April 2003
First available in Project Euclid: 24 March 2003

zbMATH: 1058.60020
MathSciNet: MR1964942
Digital Object Identifier: 10.1214/aop/1048516529

Subjects:
Primary: 60F17, 60H99

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.31 • No. 2 • April 2003
Back to Top